Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 5, NWS Brownsville, TX

May 16, 2020Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at May 16, 2020, 8:28 AM CDT for Hidalgo County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2020, 8:28 AM CDT (13:28 UTC)
Expired
May 16, 2020, 9:22 AM CDT
In force
54 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 99 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3791 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3791 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
2.6
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

144 
WGUS54 KBRO 161328
FFWBRO
TXC215-161500-
/O.NEW.KBRO.FF.W.0005.200516T1328Z-200516T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
828 AM CDT Sat May 16 2020

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Southwestern Hidalgo County in deep south Texas...

* Until 1000 AM CDT.

* At 828 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Edinburg, Mission, Pharr, San Juan, Hidalgo, Palmview, Penitas, La 
  Joya, Palmhurst, Sharyland, South McAllen, North McAllen, Alton, 
  Veterans Memorial High School, Mission Fire Station Number 3, 
  Castro Elementary School, Sharyland High School, Mission Regional 
  Medical Center, Garcia Middle School and Mcallen Recycling Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2623 9856 2635 9850 2631 9812 2606 9817
      2607 9818 2606 9819 2610 9829 2612 9827
      2610 9831 2614 9833 2616 9833 2615 9835
      2617 9836 2616 9839 2620 9844 2622 9844
      2622 9848 2620 9848 2622 9852 2624 9852

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...0.5-1.5 INCHES IN 1 HOUR AND 30 MINUTES

$$

Brady
1 follow-up statement
972 
WGUS74 KBRO 161422
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
922 AM CDT Sat May 16 2020

TXC215-161432-
/O.CAN.KBRO.FF.W.0005.000000T0000Z-200516T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
922 AM CDT Sat May 16 2020

...FLASH FLOOD WARNING FOR SOUTHWESTERN HIDALGO COUNTY HAS BEEN 
REPLACED WITH AN AREAL FLOOD ADVISORY...

LAT...LON 2623 9856 2635 9850 2631 9812 2606 9817
      2607 9818 2606 9819 2610 9829 2612 9827
      2610 9831 2614 9833 2616 9833 2615 9835
      2617 9836 2616 9839 2620 9844 2622 9844
      2622 9848 2620 9848 2622 9852 2624 9852

$$

Brady

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:24 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 16, 6:24 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
624 AM CDT Sat May 16 2020

.SHORT TERM (Now through Sunday): Satellite and radar images
show scattered showers and thunderstorms...some possibly
strong...continue to develop across portions of the CWA early this
morning even as the outflow boundary moving southward across the
coastal waters continues to outrun the convection offshore the
lower Texas coast. The latest HRRR indicates convection developing
across extreme southeast portions of deep south Texas this
morning. Rain chances will linger across the coastal sections of
the CWA this afternoon into early this evening as a 500mb
shortwave trough across northeast Texas extending into southwest
Texas continue to provide instability across the area. Isolated
to scattered showers and thunderstorms are expected to develop
across the coastal sections of deep south Texas Sunday as the
500mb shortwave trough lingers across the Texas coast.
Temperatures will be near normal today with the cloud cover and
slightly cooler air with the rain cooled airmass in the wake of
the outflow boundary. Temperatures will be slightly warmer Sunday
even with a light easterly flow at the surface.

.LONG TERM (Sunday Night through Friday): Rain chances will
diminish across south Texas Sun night into Monday as a 500mb
ridge across northern Mexico and west Texas provides northerly
winds aloft and subsidence increases across the area. In
addition...low to mid level moisture will diminish across
southwest Texas Monday into Tuesday as the upper level ridge moves
eastward across the state. The 500mb ridge across the central
United States Tuesday will become elongated Wednesday between the
500mb low/trough across the eastern U.S. and a 500mb trough across
the western United States. A weak 500mb shortwave trough is
progged to move across southwest Texas Wed night and this will
provide some convection across the Mexican plateau. A 500mb ridge
will develop across west-central Texas Friday in the wake of the
upper level trough moving eastward.
&&

.MARINE (Now through Sunday)...Seas were near 6 feet with north to
northwest winds near 18 knots at 5:20 am at buoy020. An outflow
boundary with strong to severe thunderstorms continues to move
southward across the coastal waters early this morning. Buoy020
reported wind gusts near 45 knots earlier with the squall line.
Once the convective boundary moves through the coastal waters this
morning...winds will shift back to the south to southeast this
afternoon. Moderate south to southeast winds will back to the east
to southeast tonight with surface high pressure across central
Texas. Light east to southeast winds will prevail across the
coastal waters Sunday with weak high pressure across the northwest
Gulf of Mexico.

Sunday night through Wednesday...The pressure gradient will remain
weak across the lower Texas coast Sun night into Monday. Light
east to southeast winds will prevail across the coastal waters Sun
night into Monday. Winds will veer to the south Tuesday but remain
light with low pressure across northwest Texas. Light to moderate
south to southeast winds should prevail across the western Gulf of
Mexico Wednesday.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  77  87  74 /  70  10  20  10
BROWNSVILLE          89  78  91  74 /  50  10  20  10
HARLINGEN            88  76  91  72 /  60  10  20  10
MCALLEN              89  77  93  73 /  60  10  20  10
RIO GRANDE CITY      89  75  95  73 /  50  10  10  10
SOUTH PADRE ISLAND   85  79  84  76 /  70  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/65/60/52
Hazardous weather outlook, May 16, 5:32 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
532 AM CDT Sat May 16 2020

TXZ248>257-351-353-171045-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
532 AM CDT Sat May 16 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Strong thunderstorms are possible across southern and eastern
portions of deep south Texas this morning. Some thunderstorms will
produce heavy rainfall which will provide minor flooding in areas
with poor drainage.

There is a high risk of rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at local beaches
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-171045-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
532 AM CDT Sat May 16 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A line of strong to severe thunderstorms will continue to move
southward across the lower Texas coastal waters this morning.
Damaging winds and small hail as well as frequent cloud to water
lightning strikes can be expected with this line of storms.

Small craft advisories are in effect for the far offshore waters
of the lower Texas coast today through 7 pm this evening for high
seas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

In the hours before

Special weather statement, May 16, 6:31 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020

TXZ250-251-161215-
Brooks TX-Inland Kenedy TX-
631 AM CDT Sat May 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 715 AM CDT...

At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falfurrias, moving east at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Falfurrias, Airport Road Addition, Cantu Addition, Flowella, Brooks
County Airport and Hidalgo City Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2721 9798 2721 9797 2723 9795 2724 9792
      2724 9788 2708 9777 2696 9824 2712 9832
      2726 9805 2726 9799
TIME...MOT...LOC 1131Z 248DEG 12KT 2711 9811

CB
Special weather statement, May 16, 6:31 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020

TXZ252-353-161215-
Northern Hidalgo TX-Starr TX-
631 AM CDT Sat May 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND
NORTHEASTERN STARR COUNTIES UNTIL 715 AM CDT...

At 631 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Catarina, or 14 miles northwest of Mccook, moving east at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2641 9880 2674 9875 2678 9840 2678 9828
      2649 9843 2649 9847 2639 9852
TIME...MOT...LOC 1131Z 248DEG 13KT 2658 9860

BRADY
Special weather statement, May 16, 6:56 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
656 AM CDT Sat May 16 2020

TXZ252-253-353-161245-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
656 AM CDT Sat May 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 745 AM CDT...

At 656 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Joya, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, Sharyland, Mccook and Alton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2613 9833 2617 9834 2615 9835 2617 9836
      2616 9839 2620 9844 2623 9845 2622 9848
      2620 9848 2625 9856 2622 9856 2626 9859
      2624 9867 2626 9868 2627 9872 2628 9870
      2630 9873 2649 9864 2654 9819 2610 9830
TIME...MOT...LOC 1156Z 275DEG 15KT 2631 9849

CB
Special weather statement, May 16, 7:22 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
722 AM CDT Sat May 16 2020

TXZ250-251-161300-
Brooks TX-Inland Kenedy TX-
722 AM CDT Sat May 16 2020

...SPECIAL WEATHER STATEMENT...

At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sarita, moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Falfurrias, Sarita, Falfurrias Junior High School, Airport Road
Addition, Kenedy County Sheriffs Office, Falfurrias Fire Station,
Pleasant Park, Flowella, Brooks County Airport and Cantu Addition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2725 9764 2719 9759 2710 9757 2704 9758
      2701 9826 2721 9827 2725 9799 2721 9799
      2721 9797 2723 9795 2724 9792 2724 9789
      2725 9785 2724 9784 2725 9782 2727 9782
      2728 9775 2726 9773 2727 9771 2728 9765
TIME...MOT...LOC 1222Z 256DEG 25KT 2712 9788

BRADY
Special weather statement, May 16, 7:29 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
729 AM CDT Sat May 16 2020

TXZ251-254-351-161330-
Inland Willacy TX-Coastal Kenedy TX-Inland Kenedy TX-
729 AM CDT Sat May 16 2020

...SPECIAL WEATHER STATEMENT...

At 729 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rudolph, or 13 miles south of Armstrong, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Norias, Rudolph and Yturria.

LAT...LON 2664 9733 2663 9734 2654 9797 2679 9798
      2706 9738 2690 9737 2691 9750 2688 9747
      2689 9750 2685 9746 2681 9750 2661 9729
TIME...MOT...LOC 1229Z 258DEG 19KT 2673 9776

BRADY
Special weather statement, May 16, 8:13 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
813 AM CDT Sat May 16 2020

TXZ251-254-256-351-161400-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Kenedy TX-
813 AM CDT Sat May 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...NORTHEASTERN
CAMERON AND WILLACY COUNTIES UNTIL 900 AM CDT...

At 812 AM CDT, Doppler radar was tracking a strong thunderstorm over
Reber Memorial Library, or over Raymondville, moving northeast at 55
mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Raymondville, Port Mansfield, San Perlita, Norias, Port Mansfield
Chamber Of Commerce, Reber Memorial Library, Port Mansfield Airport,
Raymondville High School, Rudolph and Raymondville Police Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2637 9742 2637 9743 2638 9742 2644 9791
      2680 9784 2696 9738 2680 9751 2689 9739
      2682 9746 2690 9737 2649 9725 2645 9731
      2645 9723 2642 9736 2641 9722
TIME...MOT...LOC 1312Z 240DEG 49KT 2650 9780

BRADY

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:40 PM CDTSpecial Weather StatementBROZapata50 min
May 16, 1:35 AM CDTSevere Thunderstorm WarningBROZapata40 min
May 16, 2:15 AM CDTSpecial Weather StatementBROJim Hogg, Zapata60 min
May 16, 2:35 AM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg40 min
May 16, 2:46 AM CDTSpecial Marine WarningBRO119 min
May 16, 2:54 AM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata51 min
May 16, 3:03 AM CDTSpecial Weather StatementBROJim Hogg27 min
May 16, 3:16 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg59 min
May 16, 3:30 AM CDTSevere Thunderstorm WarningBROBrooks30 min
May 16, 4:14 AM CDTSmall Craft AdvisoryBRO9 hr
May 16, 4:15 AM CDTSpecial Weather StatementBROBrooks, Kenedy, Willacy60 min
May 16, 4:19 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy100 min
May 16, 4:28 AM CDTSpecial Marine WarningBRO2 hr
May 16, 4:32 AM CDTSpecial Weather StatementBROStarr13 min
May 16, 5:13 AM CDTSpecial Weather StatementBROCameron, Hidalgo, Kenedy, Willacy92 min
May 16, 5:48 AM CDTSpecial Weather StatementBROBrooks42 min
May 16, 6:06 AM CDTSpecial Weather StatementBROStarr39 min
May 16, 6:19 AM CDTSevere Thunderstorm WarningBROStarr41 min
May 16, 6:28 AM CDTSpecial Marine WarningBRO92 min
May 16, 6:31 AM CDTSpecial Weather StatementBROBrooks44 min
May 16, 6:56 AM CDTSpecial Weather StatementBROHidalgo49 min
May 16, 6:59 AM CDTAreal Flood AdvisoryBROStarr106 min
May 16, 7:11 AM CDTSpecial Marine WarningBRO2 hr
May 16, 7:17 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy44 min
May 16, 7:22 AM CDTSpecial Weather StatementBROBrooks38 min
May 16, 7:24 AM CDTSevere Thunderstorm WarningBROHidalgo, Willacy51 min
May 16, 7:29 AM CDTSpecial Weather StatementBROKenedy61 min
May 16, 7:33 AM CDTAreal Flood AdvisoryBROHidalgo, Starr117 min
May 16, 7:47 AM CDTSevere Thunderstorm WarningBROHidalgo43 min
May 16, 8:06 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy39 min
May 16, 8:13 AM CDTSpecial Weather StatementBROWillacy47 min
May 16, 8:29 AM CDTSpecial Marine WarningBRO2 hr
May 16, 8:37 AM CDTSpecial Weather StatementBROHidalgo38 min
May 16, 8:45 AM CDTSpecial Weather StatementBROCameron, Willacy60 min
May 16, 8:48 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy88 min
May 16, 8:52 AM CDTSevere Thunderstorm WarningBROCameron53 min
May 16, 9:22 AM CDTAreal Flood AdvisoryBROHidalgo58 min
May 16, 10:44 AM CDTSpecial Marine WarningBRO91 min

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.